Posted 2/6/2017 10:48 PM (GMT -7)
Greetings, I've been lurking on these forums for a year or so when looking for people with issues similar to mine. I must say, this is a fabulous site! So much useful information!
I am a CP'er due to several disk herniations in C2 through C5 and L5 through S2. I also have several Tarlov cysts in my spine, two in cervical region & 3 in lower lumbar/sacral area. I've had more epidural steroids than I can count along with regular trigger point releases. (I also have LOTS of other medical issues--Ulcerative Colitis, chronic reflux/gastritis, SVT, migraines, chronic recurrent ovarian cysts--and cannot take NSAIDS at all)
I recently had a second nerve ablation at all four effected levels in my neck (right side only, as it's the only side that hurts). Finally, 7 weeks after the ablation I'm feeling some relief! I swear, I'll never do it again as the PM clinic I go to does not offer sedation during the procedure or additional pain meds for right after! Never have I cried (bawled, ugly crying due to the extreme pain while burning the nerves) during a procedure until this! The medical staff acted as if I was being dramatic & blew me off. Thankfully, my husband was off work & made sure I had ice packs, muscle relaxers & my regular pain meds within reach! It's great the ablation is working!
It took me jumping through every hoop for 2 years at my PM for them to finally rx pain meds; which I totally understand as it weeds out drug seeking fools. I've done countless Physical Therapy sessions over the past 5 years with this practice, TENS unit, lidoderm patches all which barely touched the pain. I'm now on 25mcg fentanyl patch (started with Nucynta), Zanaflex & Tramadol (max 2/day) with great success so far.
When they added the Tramadol, our pharmacist told me that being on Celexa along with the patch & Tramadol wasn't advised (I had serotonin syndrome on Zoloft combined with Tramadol after a shoulder surgery). So, silly me--I stopped taking it! Of course I didn't foresee an issue--as being on it lifted my mood! Well, here I am with zero energy, drive or enjoyment out of things that I'd normally like.
I know most CP'ers take an antidepressant as it can significantly help with pain. I don't want to risk going through the craziness I dealt with when combining the Zoloft with a Tramadol again! I do realize I am on a very low dose of the Tramadol, but as the pharmacist advised me--fentanyl raises the levels of serotonin as well (they didn't say anything when it was just the patch & Celexa), only after adding the Tramadol. I definitely need to restart the Celexa with how down I've been!
Are any of you on similar meds? What would be a better break through med, or even antidepressant combo? I see my primary doctor on Friday to restart the celexa, she will contact my PM upon any change to my meds.
If you've read this far, THANK YOU! MANY thanks in advance!